Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
146 Doctors are Online

Extreme dizziness due to layrinthitus of ear, tiredness, shortness of breath. Solution?

Hi - I went to my doctor yesterday after experiencing extreme dizziness for a period of approx 14 hours ( it started around 7.30 ) on Sunday evening. My doctor examined me and said I had a labyrinthitus a viral infection. I had been experiencing the dizzy spells over the last couple of weeks but these we only short lived, like the feeling of standing up to quickly. I have also been extremely tired became very breathless when climbing a set of stairs in a car park on Friday last week. My concern is that I understand labyrinthitus is due to an infection of the ear which I do not appear to have and my doctor did not examine my ear..... One final point I do have low blood pressure but I am told that this is nothing to worry about.
Asked On : Fri, 9 Nov 2012
Answers:  1 Views:  83
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
ENT Specialist 's  Response
Aug 2013
Hello and welcome to health care magic,

I am Dr Sriram Nathan an ENT surgeon who has been treating thousands of patients with giddines over the years.

Since you have mentioned that you had giddiness I would assume a peripheral vestibular problem which was the cause of your giddiness.

This simply means that you may have been suffering from either benign positional paroxysmal vertigo or one of the other common cause due to the problems in the inner ear such as labyrinthitis. Since these are in the inner ear, there is no direct way of examining that and the doctor can make the diagnosis without examining your external ear. Although a routine examination of the ear is always recommended in any case of giddiness.

You need to understand that this is a common cause of giddiness and is treatable and curable so do not worry.

You need to consider these:

1. Do not make sudden movements and do not look up or bend down suddenly

2. I would routinely start my patients on tablet called betahistine 48 mg for the control of your giddiness. Your doctor will know about this.

3. Take lots of water and reduce your salt intake immediately.

4. While climbing stairs you need to hold the side rails for support

5. As far as giddiness concerned, the body and the brain will usually get adapted to the problem and recover in a time period ranging from two weeks to two months. During this time you must give maximum support to your brain to recover. This can be in terms mental exercise and slow and steady movements. Do not however take complete bed rest as it will hamper the fast recovery.

7. keep your sugars and blood pressure in control with the consultation of your treating physician as they have a direct bearing on your giddiness. In this regard your low BP can also cause a giddiness like situation so do not get up suddenly as advised earlier.

Wait for some time for the acute episode to subside and keep your stress (both physical and mental) under control and am sure you will recover soon

If however your symptoms are getting worse and not getting controlled then you must consult both your ENT surgeon again and a neurologist who can better help you out with your problem.

regards and get well soon

Dr Sriram Nathan
Answered: Fri, 15 Nov 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor